Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 19, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 20, 2002, 8:32 PM CDT for Lynn County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2002, 8:32 PM CDT (01:32 UTC)
- Expired
- Apr 20, 2002, 9:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 210132 SVRLBB TXC305-210200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 832 PM CDT SAT APR 20 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LYNN COUNTY IN NORTHWEST TEXAS THIS INCLUDES TAHOKA... * UNTIL 900 PM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL THE SIZE OF DIMES OR LARGER 10 MILES SOUTH OF NEW MOORE...OR ABOUT 13 MILES NORTHWEST OF LAMESA...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... NEW MOORE... ODONNELL... TAHOKA... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:12 PM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Apr 20, 2:12 PM CDT, 6 hours 20 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 212 PM CDT SAT APR 20 2002 TOUGH PART OF THE FORECAST RESTS IN THE FIRST PERIOD WITH THUNDERSTORMS LIKELY TO DEVELOP THIS AFTERNOON AND EVENING ACROSS PARTS OF THE FA. COLD FRONT AT 18Z WAS LOCATED NEAR MORTON TO JUST NORTH OF LBB TO ROARING SPRINGS. THE DRYLINE WAS EXTENDED SOUTHWARD FROM JUST EAST OF MORTON THROUGH WESTERN TERRY COUNTY. EXPECTING THE DRYLINE TO MIX FURTHER EAST THIS AFTERNOON WITH THE TRIPLE POINT SETTING UP POSSIBLY BETWEEN TAHOKA AND POST. THIS IS THE AREA WHERE STORMS MAY DEVELOP THIS AFTERNOON AND EARLY EVENING. WILL TWEAK RAIN CHANCES CLOSER TO PRESS TIME EXAMINING RADAR TRENDS AS WELL AS SFC FEATURES. THE UPPER TROUGH OVER THE WESTERN CONUS LIFTS OUT INTO THE NORTHERN PLAINS OVERNIGHT. SKIES WILL CLEAR FROM WEST TO EAST...AFTER MIDNIGHT. A WEAK COLD FRONT PUSHES INTO WEST TEXAS TONIGHT BRINGING DRIER AIR INTO THE FA SUNDAY. ZONAL FLOW ALOFT EXPECTED INTO EARLY MONDAY. RETURN FLOW OF LOW LEVEL MOISTURE ON THE WEST SIDE OF THE SFC HIGH LOCATED AROUND OK/AR WILL TAKE PLACE MONDAY. AN UPPER RIDGE BEGINS TO BUILD ACROSS THE SOUTHWEST US TUESDAY. LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT INTO THE FA TUESDAY. A DRYLINE/THUNDERSTORM SCENARIO COULD TAKE PLACE IF THERE WILL BE ENOUGH DYNAMICS AT LOW AND UPPER LEVELS. THE NEXT SIGNIFICANT CHANCE FOR RAIN WILL BE NEXT SATURDAY WHEN AN UPPER LEVEL DISTURBANCE AND TROUGH WILL PASS OVER THE TX PANHANDLE. FRIONA 45/74/43/78 2000 TULIA 43/74/43/78 2000 BROWNFIELD 48/78/45/80 3000 LUBBOCK 50/77/45/80 5000 CHILDRESS 51/76/46/79 6-00 ASPERMONT 57/80/49/81 6-00 .LUB...NONE. AC
In the hours before
Special weather statement, Apr 20, 6:07 PM CDT, 2 hours 25 minutes before
TXZ021>038-210400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 607 PM CDT SAT APR 20 2002 SEVERE THUNDERSTORM WATCH NUMBER 133 CONTINUES IN EFFECT UNTIL 1100 PM CDT FOR THE FOLLOWING COUNTIES. BAILEY...COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD... HALE...HOCKLEY...KING...LAMB...LUBBOCK...MOTLEY...PARMER... CASTRO...HALE...BRISCOE...HALL AND CHILDRESS . REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.